Q. Which birth control method is the best in case of endometriosis?

Answered by
Dr. Anindya Das
and medically reviewed by iCliniq medical review team.
Published on Jun 16, 2016 and last reviewed on: Jul 01, 2019

Hi doctor,

My periods will last usually for five days on average. It hurts tremendously even with pain medication and birth control. I would get horrible periods since I was about 12 years. In my 15 years age, I used to vomit on the first day of my period, but vomiting stopped in the past two years. Before one year I have been diagnosed with endometriosis and prescribed birth control to help ease symptoms. My current medication is only over-the-counter painkiller and doctor did not prescribe any medication as she felt it would not help me. I am considering switching from hormonal pill birth control to an IUD. I have researched on the internet and I would prefer a hormonal method because I have endometriosis. My heavier periods and cramps sound absolutely horrible. However, I have also read that a lot of women experience weight gain and moodiness with the hormonal methods, the two things I do not need in my life. Which method is better for me? I am 19 years old, moderately sexually active with a serious relationship, generally healthy (prone to colds and flus), no serious medical issues in the family aside from my endometriosis and no history of cancer or ectopic pregnancies. Please suggest me.

Dr. Anindya Das

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Both pills and IUD (intrauterine device) have their own advantages and disadvantages.

If you are thinking of switching from hormonal pills to IUD only because of complications like weight gain and mood swing, then think twice. Studies have failed to demonstrate these complications of pills.

  • Now, regarding IUD, it is associated with irregular bleeding and pain, especially in the first few months.
  • Mirena is a hormone containing IUD can help in reducing your pain of endometriosis. But, it might cause cessation of periods, which is not harmful physically. If you can, then accept it psychologically.
  • My suggestion would be if you are satisfied with any specific birth control, then do not change it..

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Related Questions & Answers


Accidentally, had birth control pill during pregnancy. What shall I do?

Query: Hi doctor, I got my last period on the 1st of last month. Two days back, I used birth control pills. But, I am 2 weeks pregnant now. Will it cause any side effect?  Read Full »

I have spotting while on Tri-Sprintec. Please help.

Query: Hi doctor, I have been taking the birth control pill, Tri-Sprintec for almost five years now. I started my new pack of pills on 19 of last month. I had intercourse twice on 20th and once on the 21st of last month. I used to take my pill between 7 and 8 AM. One day I had pill at 6:30 AM as I woke up ...  Read Full »

Does ectopic pregnancy cause heavy bleeding, spotting, and abdominal pain?

Query: Hello doctor, I am 21 years old. I decided to contact you because I do not know what to do. I had sex with my husband, and then we found out that he had a chlamydia infection. Since then, I am feeling sick all the time. My stomach was hurting a lot, and I had problems with passing urine, and it sta...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.